Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 14, NWS North Platte, NE

May 22, 20089 counties in Nebraska

NWS North Platte, NE issued this wind advisory at May 22, 2008, 2:53 AM MDT for 9 counties in Nebraska. It took effect at May 22, 2008, 9:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 22, 2008, 2:53 AM MDT (08:53 UTC)
In effect from
May 22, 2008, 9:00 AM MDT
Expired
May 22, 2008, 2:47 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 220853
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT THU MAY 22 2008


NEZ004-022-023-035-056>058-069-094-222200-
/O.NEW.KLBF.WI.Y.0014.080522T1500Z-080522T2200Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...CODY...MERRIMAN...KILGORE
253 AM MDT THU MAY 22 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON. 

STRONG EASTERLY WINDS WILL REDEVELOP ACROSS AREAS ALONG AND WEST
OF HIGHWAY 61 FROM MID MORNING THROUGH THE AFTERNOON HOURS. LOW
PRESSURE MOVING INTO EAST CENTRAL COLORADO WILL TIGHTEN THE
GRADIENT ACROSS WESTERN NEBRASKA AND ALLOW EASTERLY WINDS TO
INCREASE TO AROUND 30 MPH BY THE AFTERNOON. A FEW WINDS GUSTS MAY
REACH 45 MPH DURING THE MID AFTERNOON HOURS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KLBF 221748
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1248 PM CDT THU MAY 22 2008

NEZ022-023-035-056>058-069-222300-
/O.NEW.KLBF.FG.Y.0002.080522T1748Z-080522T2300Z/
/O.CON.KLBF.WI.Y.0014.000000T0000Z-080522T2200Z/
GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
1148 AM MDT THU MAY 22 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

STRONG EASTERLY WINDS WILL CONTINUE ACROSS AREAS ALONG AND WEST
OF HIGHWAY 61 THIS AFTERNOON. LOW PRESSURE OVER EAST CENTRAL
COLORADO HAS TIGHTENED THE GRADIENT ACROSS WESTERN NEBRASKA. A
FEW WINDS GUSTS MAY REACH 45 MPH DURING THE MID AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

NEZ024>026-036>038-059-070-071-222300-
/O.NEW.KLBF.FG.Y.0002.080522T1748Z-080522T2300Z/
HOOKER-THOMAS-BLAINE-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING...TRYON...
STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
1248 PM CDT THU MAY 22 2008 /1148 AM MDT THU MAY 22 2008/

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
AFTERNOON. 

DENSE FOG CONTINUED TO DEVELOP OVER SOUTHWEST AND WEST CENTRAL
NEBRASKA THIS AFTERNOON NORTH OF A WARM FRONTAL BOUNDARY.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

NEZ004-094-222200-
/O.CON.KLBF.WI.Y.0014.000000T0000Z-080522T2200Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
1148 AM MDT THU MAY 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

STRONG EASTERLY WINDS WILL CONTINUE ACROSS AREAS ALONG AND WEST
OF HIGHWAY 61 THIS AFTERNOON. LOW PRESSURE OVER EAST CENTRAL
COLORADO HAS TIGHTENED THE GRADIENT ACROSS WESTERN NEBRASKA. A
FEW WINDS GUSTS MAY REACH 45 MPH DURING THE MID AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

POWER
000 
WWUS73 KLBF 222047
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT THU MAY 22 2008

...WIND AND DENSE FOG ADVISORIES CANCELLED...

.WARM FRONTAL BOUNDARY WILL LIFT NORTH OVER SOUTHWEST NEBRASKA AND
VISIBILITIES WILL CONTINUE TO IMPROVE AS CONVECTION FIRES ALONG
THE FRONTAL BOUNDARY. THE PRESSURE GRADIENT WILL CONTINUE TO
WEAKEN WITH WINDS FALLING BELOW ADVISORY CRITERIA.

NEZ022-023-035-056>058-069-222200-
/O.CAN.KLBF.FG.Y.0002.000000T0000Z-080522T2300Z/
/O.CAN.KLBF.WI.Y.0014.000000T0000Z-080522T2200Z/
GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
247 PM MDT THU MAY 22 2008

...DENSE FOG ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 

VISIBILITIES CONTINUED TO IMPROVE OVER SOUTHWEST NEBRASKA AS A
WARM FRONTAL BOUNDARY LIFTS NORTH. THE DENSE FOG ADVISORY HAS BEEN
CANCELLED. 

WINDS HAD FALLEN BELOW WIND ADVISORY CRITERIA. 

$$

NEZ024>026-036>038-059-070-071-222200-
/O.CAN.KLBF.FG.Y.0002.000000T0000Z-080522T2300Z/
HOOKER-THOMAS-BLAINE-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING...TRYON...
STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
347 PM CDT THU MAY 22 2008 /247 PM MDT THU MAY 22 2008/

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
DENSE FOG ADVISORY. 

VISIBILITIES CONTINUED TO IMPROVE OVER SOUTHWEST NEBRASKA AS A
WARM FRONTAL BOUNDARY LIFTS NORTH. THE DENSE FOG ADVISORY HAS BEEN
CANCELLED. 



$$

NEZ004-094-222200-
/O.CAN.KLBF.WI.Y.0014.000000T0000Z-080522T2200Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
247 PM MDT THU MAY 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 


WINDS HAD FALLEN BELOW WIND ADVISORY CRITERIA. 



$$
POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 22, 2:28 AM MDT, 25 minutes earlier.

Area forecast discussion, May 22, 2:28 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 AM CDT THU MAY 22 2008

.DISCUSSION...
RADAR MOSAIC FAIRLY BUSY THIS MORNING WITH SEVERAL AREAS OF STRONG
WAA AND LLVL CONVERGENCE KEEPING THINGS ACTIVE WITH WHAT LOOKS LIKE
EPV LOBE ROTATING INTO NORTHEAST COLORADO ATTM WITH STRONGEST
CONVECTION ON NOSE OF THIS INTO SW PANHANDLE. LOCAL PROFILERS AND S
SHAPE IN ZERO ISODOP IN KLNX RADAR SHOWING THIS AS WELL. MOST
CONCERNING THIS EVENING HAS BEEN WINDS BOTH GRADIENT...CONVECTIVE
AND THIS COMBINATION TOGETHER HAS CREATING NUMEROUS WIND GUSTS OVER
60 MPH. HAVE SOME CONCERN WITH WHAT CURRENT AMOUNT OF CONVECTION
WILL HAVE ON FCST THROUGH THE REMAINDER OF THE DAY. HAND ANALYSIS OF
06Z SFC CHART SHOWS MAIN LOW OVER SE COLORADO WITH LOCAL HIGH KINKED
FROM SANDHILLS BACK INTO NORTHEAST COLORADO...CREATING FAVORABLE
GRADIENT ACROSS PANHANDLE WHERE WINDS ARE STRONGEST ATTM. SFC LOW IN
SE COLORADO LOOKS TO BE THE MAIN LOW ACROSS THE HIGH PLAINS AND
SHOULD MOVE TOWARD EC COLORADO THROUGH THE DAY. HIGH PRESSURE ACROSS
WESTERN GREAT LAKES LOOKS TO BE REINFORCED BY ENERGY ROTATING AROUND
THE EASTERN BLOCKING LOW OVER NORTHEAST CONUS. THIS SHOULD KEEP
TIGHT GRADIENT ACROSS WESTERN CWA AND MOST LIKELY WILL HAVE ADV IN
PLACE THROUGH MID AFTERNOON PRIOR TO EXPECTED WATCHES. LARGE CYCLONE
IN WESTERN STATES WILL CONTINUE TO SPIN THANKS TO LOW IN THE EAST
AND WATER VAPOR SHOWING DARKENING ON BACK SIDE AND TOWARD BASE WHICH
IS UPPER JET EXPECTED TO REFORM ON DOWNSTREAM SIDE BY LATE AFTERNOON
AND NOSE TOWARD CENTRAL HIGH PLAINS BY EARLY EVENING. INGREDIENT
COMING TOGETHER FOR SIGNIFICANT OUTBREAK OF SEVERE WEATHER ACROSS
HIGH PLAINS THIS AFTERNOON AND EVENING. MOISTURE CONTINUES TO MOVE
OUT OF RED RIVER VALLEY INTO NEB PANHANDLE AND LATEST OBS SHOWING
STRATUS BEGINNING TO INCREASE ACROSS WESTERN KS AND THIS SHOULD
OVERSPREAD MUCH OF CWA BY 15Z. THIS COOL AIRMASS SHOULD LIMIT
NORTHERN PROGRESS OF SFC FRONT WHICH MODELS CONTINUE TO SHOW DRAPED
FROM  NE COLORADO INTO NW KS BACK TOWARD MCI BY MID AFTERNOON. THIS
WILL BE THE FEATURE TO WATCH THIS AFTERNOON AS NW TO SE ORIENTED DRY
LINE LOOKS TO BE WRAPPING AROUND LOW AND SHOULD BE THE INITIATION
POINT FOR STORMS AS THIS WILL BE WHERE CAP IS WEAKEST. NAM/GFS MORE
IN LINE THAN 24 HOURS AGO...THOUGH GFS CONTINUES TO SHOW THE MAIN
INSTABILITY/SHEAR AXIS SLIGHTLY NORTH OF NAM POSITION BY A FEW
COUNTIES. VERY IMPORTANT FOR TORNADO FCST THIS AFTERNOON AS THERE
SHOULD BE NARROW BAND WHERE STORMS SHOULD QUICKLY BECOME SEVERE AND
ROTATE THANKS TO FAVORABLE LOW LEVEL CAPE AND SRH PROFILES.
HODOGRAPHS CONTINUE TO POINT AT RIGHT MOVING DISCRETE CELLS AS THE
ONE TO KEY ON WITH BUNKERS ID METHOD SHOWING THESE CELLS RACING
NORTH AT 45KTS LEAVING ONLY A SHORT PERIOD OF FAVORABLE LCL HEIGHTS
AND LOWER CIN AREA BEFORE LLVL STABLE AIR PREVENTS CIRCULATION FROM
REACHING GROUND. FAVORABLE VGP/EHI LOOKS TO BE MAINLY ACROSS FAR NW
KS AND FAR SW NEB DURING EARLY STAGES LATE THIS AFTERNOON THEN
SHIFTING SOUTHEASTWARD ALONG DRYLINE TOWARD SUNSET AND BEYOND.
EXPECT LARGE HAIL THREAT TO CONTINUE ACROSS SOUTHERN AND CENTRAL CWA
INTO AT LEAST LATE EVENING HOURS. WITH LLVL JET INCREASING TO 50KTS
AND TIGHT GRADIENT WOULD ALSO NOT BE SUPRISED TO SEE WIND THREAT AS
WELL INTO THE EARLY MORNING HOURS. 09Z LBF NAM SOUNDING SHOWS
MINIMAL CAP AND STRONG CAPE/SHEAR AS SW WINDS INCREASE ALOFT AND AS
A RESULT ANOTHER AREA OF QPF BREAKS OUT. MODELS CONTINUE TO POINT AT
ANOTHER ROUND OF STRONG TO SEVERE CONVECTION WITH ROTATING SUPER
CELLS POSSIBLE ACROSS CWA...INITIATION SHOULD BE NORTH OF TODAY AND
ASSUMING CONVECTION DOES NOT ALTER SITUATION...MAINLY ACROSS
SANDHILLS INTO SCENTRAL NEBRASKA AS DRY LINE PUSHES FARTHER INTO SW
NEBRASKA LEAVING FAVORABLE INSTABILITY/SHEAR PROFILES ACROSS GID AND
LBF CWA. HAIL THE MAIN THREAT ALONG WITH ISOLATED TORNADOES. WILL
HAVE TO MONITOR LOCATION AND PCPN AMOUNTS FOR POSSIBLY HYDRO ISSUES
AS WELL. WITH PWS RUNNING OVER AN INCH TODAY INTO EARLY SATURDAY.
CELL SPEED SHOULD BE MONITORED LATE TONIGHT WITH TRAINING AND
REGENERATION INTO LLVL THETA-E RIDGE POSSIBILITIES...ESPECIALLY IN
SOUTHEAST CWA.

&&

AVIATION...
MVFR CONDITIONS WILL DEVELOP FOR TAF SITE KLBF BY 12Z AT OVC025 AND
SHOULD LOWER FURTHER TO OVC012 BY 17Z AND PERSIST THROUGH 12Z
FRIDAY. POTENTIAL FOR STRONG TO SEVERE STORMS AFT 22Z AND WILL BE A
CONCERN FOR PERSISTENT HEAVY RAINFALL AND LARGE HAIL DURING THE
EVENING. EAST WINDS WILL ALSO BE SUSTAINED AT 22KTS WITH GUSTS TO
AROUND 30 KTS THROUGH 03Z AND DIMINISH THEREAFTER. FOR TAF SITE
KVTN...THUNDERSTORMS WILL IMPACT THROUGH 15Z WITH VSBY AS LOW A 2SM
BRIEFLY IN HEAVIEST SHOWERS. CIGS SHOULD LOWER TO MVFR OVC015 BY 18Z
AND REMAIN THROUGH 12Z FRIDAY. AFTER 00Z...STRONG THUNDERSTORMS WILL
BRING PSBL HAIL AND HEAVY RAIN OVERNIGHT.  EAST WINDS WILL ALSO BE
SUSTAINED AT 22KTS WITH GUSTS TO AROUND 30 KTS THROUGH 06Z AND
DIMINISH THEREAFTER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADV ALONG AND WEST OF
HIGHWAY 61 FROM MID MORNING THROUGH THE AFTENROON.

13/KAR
Hazardous weather outlook, May 21, 10:56 PM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 PM CDT WED MAY 21 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-230500-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1156 PM CDT WED MAY 21 2008 /1056 PM MDT WED MAY 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE TONIGHT IN
SOUTHWEST NEBRASKA. HEAVY RAIN IS THE PRIMARY THREAT WITH THESE
STORMS AS THEY MOVE ACROSS THE AREA IN SUCCESSION. ISOLATED
RAINFALL RATES OF AN INCH PER HOUR ARE POSSIBLE...AND MAY LAST
THREE HOURS OR LONGER. AS A RESULT...PONDING AND FLOODING OF LOW
LYING AREAS MAY OCCUR. AT THIS TIME...THE THREAT DOES NOT APPEAR
TO BE STRONG ENOUGH TO WARRANT ANY ADVISORIES OR WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON THURSDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS
ACROSS PORTIONS OF SOUTHWEST WESTERN...WITH A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE REST OF SOUTHWEST AND NORTH
CENTRAL NEBRASKA. A SURFACE LOW OVER EASTERN COLORADO WITH A
SURFACE FRONT LOCATED ACROSS EXTREME SOUTHWEST NEBRASKA IS
FORECAST WHILE A DRY LINE WILL EXTEND SOUTH ACROSS WESTERN
KANSAS. THE THREAT FOR VERY LARGE HAIL AND ISOLATED TORNADOES WILL
BE POSSIBLE NORTH OF THE WARM FRONT...ESPECIALLY NEAR AND SOUTH OF
INTERSTATE 80. LISTEN FOR THE LATEST UPDATES ON THIS POTENTIALLY
SIGNIFICANT SEVERE WEATHER EVENT LATE THURSDAY AFTERNOON AND
EVENING.

ON FRIDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE LOW PRESSURE SYSTEM AND
SURFACE FRONT WILL CONTINUE ACROSS THE AREA. THE THREAT FOR LARGE
HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA...WITH THE MAIN FOCUS LOCATED ALONG AND EAST OF
HIGHWAY 83.

AS THE LARGE STORM SYSTEM CONTINUES TO ROTATE ACROSS THE CENTRAL
UNITED STATES...THUNDERSTORMS WILL OCCUR DAILY FOR THE WEEKEND
INTO MONDAY. MOISTURE FROM THE GULF OF MEXICO WILL REMAIN IN
PLACE ACROSS THE CENTRAL PLAINS LEADING TO A PATTERN FAVORABLE FOR
SEVERE THUNDERSTORM DEVELOPMENT. AREAS OF HEAVY RAIN AND FLASH
FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. ACTIVATION WILL
BE POSSIBLE THURSDAY AFTERNOON AND EVENING...AND AGAIN ON FRIDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, May 21, 9:47 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     NON-TSTM WND DMG CHAPPELL                41.09N 102.47W
05/21/2008                   DEUEL              NE   UTILITY COMPANY

            REA EMPLOYEE REPORTED POWER LINES DOWN ACROSS PARTS OF
            DEUEL COUNTY ALONG WITH SOME POWER OUTAGES.

&&

SCARMEL
Local storm report, May 21, 10:27 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND DMG OSHKOSH                 41.41N 102.34W
05/21/2008                   GARDEN             NE   PUBLIC

            A COMBINATION OF GRADIENT AND CONVECTIVE ENHANCEMENT
            PRODUCED DAMAGE IN OSHKOSH. THE DAMAGE INCLUDED SEVERAL
            TREES UPROOTED OR BLOWN DOWN AND CARPORTS OVERTURNED.

&&

SPRINGER
Local storm report, May 21, 10:30 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1130 PM CDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND GST     5 W BIG SPRINGS         41.06N 102.17W
05/21/2008  M60.00 MPH       DEUEL              NE   CO-OP OBSERVER

0800 PM     TSTM WND DMG     BIG SPRINGS             41.06N 102.07W
05/21/2008                   DEUEL              NE   CO-OP OBSERVER

            AN AWNING WAS BLOWN OFF A HOUSE IN BIG SPRINGS.

0803 PM     TSTM WND GST     5 W BIG SPRINGS         41.06N 102.17W
05/21/2008  M58.00 MPH       DEUEL              NE   CO-OP OBSERVER

0827 PM     NON-TSTM WND GST 14 S OSHKOSH            41.21N 102.34W
05/21/2008  M73.00 MPH       DEUEL              NE   MESONET

            THE WIND GUST APPEARED TO BE A CONVECTIVELY ENHANCED
            GRADIENT WIND. UNCONFIRMED REPORTS INDICATE EXTENSIVE
            TREE DAMAGE AND A BUILDING MOVED FROM ITS ANCHOR.

1045 PM     NON-TSTM WND DMG CHAPPELL                41.09N 102.47W
05/21/2008                   DEUEL              NE   UTILITY COMPANY

            REA EMPLOYEE REPORTED POWER LINES DOWN ACROSS PARTS OF
            DEUEL COUNTY ALONG WITH SOME POWER OUTAGES.

1100 PM     NON-TSTM WND DMG OSHKOSH                 41.41N 102.34W
05/21/2008                   GARDEN             NE   PUBLIC

            A COMBINATION OF GRADIENT AND CONVECTIVE ENHANCEMENT
            PRODUCED DAMAGE IN OSHKOSH. THE DAMAGE INCLUDED SEVERAL
            TREES UPROOTED OR BLOWN DOWN AND CARPORTS OVERTURNED.

&&

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:54 PM MDTSevere Thunderstorm WarningLBFDeuel36 min
May 22, 11:48 AM MDTDense Fog AdvisoryLBFArthur, Blaine, Chase, Custer, Deuel, Frontier and 10 more3 hr
May 22, 2:48 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins42 min
May 22, 3:52 PM MDTSevere Thunderstorm WarningLBFArthur, Hooker, Keith, Lincoln, McPherson38 min
May 22, 4:03 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins42 min
May 22, 4:30 PM MDTTornado WarningLBFChase, Hayes, Perkins45 min

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.